Alert archive / Arkansas / Tornado Warnings in 2025

Tornado Warning 85, NWS Little Rock, AR

April 20, 2025Garland County, Perry County, Saline County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 20, 2025, 5:00 PM CDT for Garland County, Perry County, Saline County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2025, 5:00 PM CDT (22:00 UTC)
Expired
Apr 20, 2025, 5:45 PM CDT
In force
45 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Garland County, AR, Perry County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 61 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 12:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:07 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 20, 3:07 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
307 PM CDT Sun Apr 20 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 302 PM CDT Sun Apr 20 2025

Forecast for impacts will continue to focus on events through
03z/21.

Convection, currently forming in line segments, is now
in western Arkansas. This activity is forming ahead of a cold
front across eastern Oklahoma, which is accelerating eastward.

Activity is expected to show some overall strengthening through
the afternoon. All hazards will be possible through early
evening. Recent CAM guidance suggests a pronounced convective
weakening will occur with the loss of solar insolation and
assoicated contribution to local instabiltiy.

The cold front will continue eastward on Monday. This feature will
provide a focus for addtiional, much weaker convective development
on Monday, mainly early in the day across southeast sections of
the forecast area.

&&

.LONG TERM...
(Tuesday Night through next Sunday)
Issued at 302 PM CDT Sun Apr 20 2025

A west-southwesterly flow will prevail over the mid south during
this period.  Several well defined short waves in this flow will
move over the forecast area during this period, and will promote
convective development. Later forecasts will better refine any
flooding potential.

Above normal temperatures will prevail during this forecast
period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sun Apr 20 2025

Low end VFR/MVFR ceilings wl persist this aftn acrs the FA, along
with gusty south and southwest winds. A line of storms wl
accompany a cold front acrs the area later this aftn into tngt..
Winds wl shift to the west and northwest behind the FROPA.
Lingering rain chcs wl be noted acrs southeast AR as the front
slows down. MVFR ceilings wl return to north AR tngt as low clouds
rotate arnd the departing storm system.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     55  77  52  82 /  90   0   0   0
Camden AR         55  80  56  83 /  70   0  20  30
Harrison AR       48  74  51  79 /  10   0   0   0
Hot Springs AR    51  79  53  82 /  40   0   0  10
Little Rock   AR  56  79  56  82 /  80   0  10  10
Monticello AR     63  82  61  83 /  90  30  30  50
Mount Ida AR      49  80  52  83 /  10   0   0  10
Mountain Home AR  50  74  50  80 /  30   0   0   0
Newport AR        55  76  53  80 /  90   0   0  10
Pine Bluff AR     58  79  57  83 /  80   0  20  30
Russellville AR   50  79  52  82 /  20   0   0   0
Searcy AR         54  78  53  81 /  90   0   0  10
Stuttgart AR      59  78  57  82 /  90   0  10  20

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for ARZ004>006-014-015-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341.

&&

SHORT TERM...55
LONG TERM....55
AVIATION...55
Hazardous weather outlook, Apr 20, 2:12 AM CDT, 14 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
212 AM CDT Sun Apr 20 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-211000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
212 AM CDT Sun Apr 20 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will be possible this morning over
far northwestern portions of the area as a warm front lifts north
over the area. Damaging winds and a brief tornado are the primary
threats this morning...with maybe some marginally severe hail.
Some areas of heavy rainfall could also be seen this
morning...which may result in an increased threat for flash and
river flooding.

A break will be seen later this morning into the early afternoon
hours. However...more thunderstorms are expected this afternoon
into tonight as a cold front moves east across the state. There
will be an increased threat for severe thunderstorms...with
damaging and a few tornadoes the primary threats. A few
thunderstorms could also produce large hail as well. The best
chances for seeing severe weather will be across the northwestern
half of the area this afternoon and evening. Locally heavy
rainfall could also result in an isolated flash flood threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for severe weather will become low by Monday morning as
the storm system exits the state. However...more thunderstorms
will be possible for the middle to latter half of next week...but
the threat for organized severe weather looks uncertain at this
time.

.Spotter Information Statement...

Spotter activation may be needed through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Apr 20, 2:52 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
252 PM CDT Sun Apr 20 2025

ARZ052-137-138-140-141-230-237-238-240-241-340-341-202030-
Pike AR-Northwest Yell County AR-Northern Scott County AR-
Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
252 PM CDT Sun Apr 20 2025

...Strong thunderstorms will impact portions of southern Logan,
western Pike, southeastern Scott, eastern Polk, southwestern Yell and
western Montgomery Counties through 330 PM CDT
...

At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Waldron to Caney Creek
Wilderness to near Dierks. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Fork...                       Cardiff...
Little Missouri Falls Recreatio...Pine Ridge...
Shady Lake Recreation Area...     Daisy State Park...
Blue Ball...                      Union Hill...
Narrows Dam...                    Cedar Creek...
Pencil Bluff...                   Acorn...
Y City...                         Bard Springs Recreation Area...
Nola...                           Roaring Branch Natural Area...
Daisy...                          Sims...
Parks...                          Albert Pike Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for western,
central and southwestern Arkansas.

&&

LAT...LON 3476 9428 3512 9362 3487 9366 3400 9371
      3400 9372 3401 9382 3418 9382 3419 9393
      3435 9394 3435 9423 3419 9425 3420 9425
      3436 9423
TIME...MOT...LOC 1952Z 213DEG 50KT 3482 9405 3442 9408 3409 9412

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

73
Special weather statement, Apr 20, 3:22 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
322 PM CDT Sun Apr 20 2025

ARZ042-052-053-140-141-237-238-240-241-340-341-202100-
Pike AR-Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Clark AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
322 PM CDT Sun Apr 20 2025

...Strong thunderstorms will impact portions of northwestern Clark,
Pike, northwestern Garland, southeastern Scott, east central Polk,
southwestern Yell and Montgomery Counties through 400 PM CDT
...

At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muddy Creek WMA to near Norman to near
Murfreesboro. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Fork...                       Murfreesboro...
Little Missouri Falls Recreatio...Pine Ridge...
Pisgah...                         Daisy State Park...
Crater Of Diamonds State Park...  Story...
Bear Creek Public Use Area...     Narrows Dam...
Amity...                          Cedar Creek...
Pencil Bluff...                   Glenwood...
Shawmut...                        Rosboro...
Silver...                         Delight...
Mauldin...                        Roaring Branch Natural Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central,
western and southwestern Arkansas.

&&

LAT...LON 3481 9397 3485 9344 3482 9333 3440 9339
      3439 9341 3434 9341 3434 9340 3426 9341
      3396 9348 3394 9353 3396 9353 3396 9362
      3398 9365 3401 9375 3401 9382 3418 9382
      3419 9393 3435 9394 3435 9401
TIME...MOT...LOC 2022Z 223DEG 52KT 3483 9364 3450 9367 3404 9375

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

73

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 6:22 AM CDTSpecial Weather StatementLZKLogan23 min
Apr 20, 6:30 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan25 min
Apr 20, 7:22 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton38 min
Apr 20, 8:17 AM CDTSpecial Weather StatementLZKNewton28 min
Apr 20, 8:54 AM CDTSpecial Weather StatementLZKBoone36 min
Apr 20, 1:49 PM CDTTornado WarningLZKPolk, Scott41 min
Apr 20, 2:24 PM CDTTornado WarningLZKPolk, Scott36 min
Apr 20, 2:46 PM CDTTornado WarningLZKLogan, Scott, Yell20 min
Apr 20, 2:52 PM CDTSpecial Weather StatementLZKPolk, Scott38 min
Apr 20, 2:57 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Polk, Scott, Yell48 min
Apr 20, 3:22 PM CDTSpecial Weather StatementLZKMontgomery, Pike38 min
Apr 20, 3:25 PM CDTSevere Thunderstorm WarningLZKBoone, Johnson, Newton, Pope50 min
Apr 20, 3:34 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more41 min
Apr 20, 3:38 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Perry, Pope, Yell37 min
Apr 20, 3:54 PM CDTTornado WarningLZKBoone, Marion32 min
Apr 20, 4:01 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Perry, Pike and 2 more44 min
Apr 20, 4:06 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Perry, Pope, Saline and 2 more39 min
Apr 20, 4:10 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Johnson, Marion, Newton, Pope and 2 more50 min
Apr 20, 4:16 PM CDTTornado WarningLZKClark, Garland, Hot Spring, Montgomery, Pike44 min
Apr 20, 4:19 PM CDTTornado WarningLZKGarland, Montgomery, Perry, Saline41 min
Apr 20, 4:33 PM CDTTornado WarningLZKClark, Garland, Hot Spring, Pike42 min
Apr 20, 4:41 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Hot Spring, Montgomery, Perry and 3 more49 min
Apr 20, 4:43 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Stone, Van Buren and 1 more47 min
Apr 20, 4:53 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Pope, Searcy and 2 more52 min
Apr 20, 5:00 PM CDTTornado WarningLZKConway, Perry24 min
Apr 20, 5:10 PM CDTTornado WarningLZKGarland28 min
Apr 20, 5:24 PM CDTTornado WarningLZKFaulkner, Perry, Pulaski, Saline30 min
Apr 20, 5:26 PM CDTTornado WarningLZKClark, Garland, Hot Spring49 min
Apr 20, 5:27 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Faulkner, Garland, Grant, Hot Spring and 4 more48 min
Apr 20, 5:30 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Independence, Izard, Lonoke and 6 more45 min
Apr 20, 5:44 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Independence, Izard, Marion, Searcy and 3 more46 min
Apr 20, 5:50 PM CDTSpecial Weather StatementLZKDallas, Ouachita25 min
Apr 20, 5:56 PM CDTTornado WarningLZKGarland, Hot Spring, Saline49 min
Apr 20, 6:10 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Faulkner, Garland, Grant, Hot Spring and 4 more50 min
Apr 20, 6:11 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, Izard, Jackson, Lonoke and 6 more49 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningLZKFulton, Independence, Izard, Lawrence, Randolph, Sharp and 1 more44 min
Apr 20, 6:22 PM CDTTornado WarningLZKFaulkner, Lonoke, Pulaski38 min
Apr 20, 6:31 PM CDTTornado WarningLZKFaulkner, Pulaski, Saline24 min
Apr 20, 6:51 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKFaulkner, Lonoke, Pulaski, White39 min
Apr 20, 6:53 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKFaulkner, Lonoke, Pulaski, Saline52 min
Apr 20, 6:58 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White33 min
Apr 20, 6:58 PM CDTTornado WarningLZKFaulkner, Lonoke, Pulaski, White29 min

Nearby

Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.